Anaesthesia · 1974 · 31 citations · 4 references
MedicineAnesthesiologyEmergency MedicineAnesthesiaAnesthetic TechniquesGeneral AnesthesiaHemorrhagic ShockNeuromuscular BlockadeShock ManagementKetamine TherapyKetamine-based AnesthesiaShockable Cardiac Arrest
Hypovolaemia presents a dangerous situation in relation to the induction of anaesthesia.Ideally it should be corrected before induction but, when blood loss is severe and continuous, this may not be possible.The anaesthetist is then faced with the problem of inducing a shocked patient.Most intravenous induction agents cause hypotension, whereas ketamine (particularly when given intravenously) tends to have the opposite effect''2 and therefore offers a greater degree of safety when the patient is hypotensive.The muscle relaxant pancuronium, unlike other non-depolarising agents such as tubocurarine and alcuronium, is also well known to cause a rise in blood p r e ~s u r e .~
4
KETAMINE AS AN INDUCTION AGENT IN ANÆSTHETICS
J. W. Dundee, James G. Bovill, J. W. D. Knox et al. · The Lancet · 1970 · 94 citations
The immediate cardiovascular effects of pancuronium, alcuronium and tubocurarine in man
A.J. COLEMAN, J. W. Downing, W P Leary et al. · Anaesthesia · 1972 · 67 citations · Full text
Medicine, Cardiology, Pharmacology +11
Use of Ketamine and Pancuronium for Anesthesia for Patients in Hemorrhagic Shock
G. CHASAPAKIS, N. KEKIS, C. SAKKALIS et al. · Anesthesia & Analgesia · 1973 · 21 citations
Attempts to control the cardiostimulatory effect of ketamine in man
James G. Bovill, J. W. Dundee · Anaesthesia · 1972 · 12 citations · Full text